Alert archive / Michigan / Small Craft Advisories in 2011
Small Craft Advisory 30, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Mar 19, 2011, 10:23 PM EDT. It took effect at Mar 20, 2011, 6:00 AM EDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2011, 10:23 PM EDT (02:23 UTC)
- In effect from
- Mar 20, 2011, 6:00 AM EDT
- Expired
- Mar 21, 2011, 4:09 AM EDT
- In force
- 22 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
116 WHUS73 KAPX 200223 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1023 PM EDT SAT MAR 19 2011 LMZ323-341-342-344>346-LSZ321-200900- /O.NEW.KAPX.SC.Y.0030.110320T1000Z-110321T1000Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 1023 PM EDT SAT MAR 19 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM SUNDAY TO 6 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM SUNDAY TO 6 AM EDT MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>349-LSZ322-200900- /O.NEW.KAPX.SC.Y.0030.110320T1600Z-110321T1000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1023 PM EDT SAT MAR 19 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON SUNDAY TO 6 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON SUNDAY TO 6 AM EDT MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
5 follow-up statements
235 WHUS73 KAPX 200750 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 350 AM EDT SUN MAR 20 2011 LMZ323-341-342-344>346-LSZ321-201600- /O.CON.KAPX.SC.Y.0030.110320T1000Z-110321T1000Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 350 AM EDT SUN MAR 20 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>349-LSZ322-201600- /O.CON.KAPX.SC.Y.0030.110320T1600Z-110321T1000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 350 AM EDT SUN MAR 20 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 AM EDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 AM EDT MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
269 WHUS73 KAPX 201534 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1134 AM EDT SUN MAR 20 2011 LHZ347-348-202345- /O.UPG.KAPX.SC.Y.0030.110320T1600Z-110321T1000Z/ /O.NEW.KAPX.GL.W.0045.110320T1600Z-110321T1700Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 1134 AM EDT SUN MAR 20 2011 ...GALE WARNING IN EFFECT UNTIL 1 PM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 1 PM EDT MONDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LMZ323-341-342-344>346-LSZ321-202345- /O.EXT.KAPX.SC.Y.0030.000000T0000Z-110321T1700Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 1134 AM EDT SUN MAR 20 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EDT MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 1 PM EDT MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345-346-349-LSZ322-202345- /O.EXT.KAPX.SC.Y.0030.110320T1600Z-110321T1700Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- STURGEON POINT TO ALABASTER MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1134 AM EDT SUN MAR 20 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EDT MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 1 PM EDT MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
436 WHUS73 KAPX 201954 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 354 PM EDT SUN MAR 20 2011 LHZ347-348-210400- /O.CON.KAPX.GL.W.0045.000000T0000Z-110321T1700Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 354 PM EDT SUN MAR 20 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EDT MONDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EDT MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LMZ323-341-342-344>346-LSZ321-210400- /O.CON.KAPX.SC.Y.0030.000000T0000Z-110321T1700Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 354 PM EDT SUN MAR 20 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345-346-349-LSZ322-210400- /O.CON.KAPX.SC.Y.0030.000000T0000Z-110321T1700Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- STURGEON POINT TO ALABASTER MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 354 PM EDT SUN MAR 20 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
960 WHUS73 KAPX 210259 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1059 PM EDT SUN MAR 20 2011 LHZ347-348-211100- /O.CON.KAPX.GL.W.0045.000000T0000Z-110321T1700Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 1059 PM EDT SUN MAR 20 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EDT MONDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EDT MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LMZ323-341-342-344>346-LSZ321-211100- /O.CON.KAPX.SC.Y.0030.000000T0000Z-110321T1700Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 1059 PM EDT SUN MAR 20 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345-346-349-LSZ322-211100- /O.CON.KAPX.SC.Y.0030.000000T0000Z-110321T1700Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- STURGEON POINT TO ALABASTER MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1059 PM EDT SUN MAR 20 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
869 WHUS73 KAPX 210809 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 409 AM EDT MON MAR 21 2011 LHZ347-348-210915- /O.CAN.KAPX.GL.W.0045.000000T0000Z-110321T1700Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 409 AM EDT MON MAR 21 2011 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE GALE WARNING. $$ LHZ345-346-349-LMZ323-341-342-344>346-LSZ321-322-210915- /O.CAN.KAPX.SC.Y.0030.000000T0000Z-110321T1700Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 409 AM EDT MON MAR 21 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Mar 19, 9:54 PM EDT, 29 minutes earlier.
Area forecast discussion, Mar 19, 9:54 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
954 PM EDT SAT MAR 19 2011
.SYNOPSIS.../ISSUED AT 315 PM/
HIGH PRESSURE WILL DRIFT ACROSS THE REGION TONIGHT...ALLOWING A
DEVELOPING STORM SYSTEM IN THE ROCKIES TO EJECT INTO THE PLAINS
SUNDAY. THIS STORM SYSTEM WILL TRACK ACROSS LOWER MICHIGAN AND WILL
BRING RAINFALL...AND EVEN SOME POTENTIAL ACCUMULATING SNOWS TO
EASTERN UPPER SUNDAY NIGHT.
THIS QUICK HITTING STORM WILL EXIT MONDAY NIGHT...WHILE THE WEATHER
QUIETS DOWN UNTIL THE NEXT LOW PRESSURE SYSTEM ARRIVES TUESDAY NIGHT
AND WEDNESDAY. ACCUMULATING SNOWS ARE AGAIN POSSIBLE. WITH THE
DEPARTURE OF THIS SYSTEM...TEMPERATURES ARE EXPECTED TO BECOME
MUCH COLDER THAN NORMAL.
&&
.SHORT TERM.../ISSUED AT 954 PM/...TONIGHT
QUIET NIGHT ACROSS NORTHERN MICHIGAN WITH MID LEVEL RIDGING BUILDING
INTO THE REGION AND SFC HIGH PRESSURE/DRY AIR OVERHEAD. LOW CLOUD
COVER MANAGED TO HANG ON TOUGH INTO THE EARLY AFTERNOON ACROSS
EASTERN UPPER MICHIGAN DOWN ACROSS THE TIP OF THE MITT AND NORTHEAST
LOWER MICHIGAN. BUT DRY AIR/DAYTIME HEATING AND MIXING ULTIMATELY
WON OUT WITH THE LAST BIT OF STCU FADING RATHER QUICKLY BY 5 PM AND
ALLOWING MOST NORTHERN MICHIGAN RESIDENTS A GLIMPSE OF THE
"SUPERMOON." THAT SAID...IT IS STILL RATHER MOIST BELOW THE
INVERSION OVER THE EASTERN HALF OF THE CWA AND WITH SOME EVENING
COOLING...SPOTTY STRATUS HAS POPPED BACK UP OVER PORTIONS OF ALCONA
AND IOSCO COUNTIES. DONT THINK IT WILL GET OUT OF CONTROL (I.E.
EXPAND BACK INLAND) BUT WILL NEED TO KEEP AN EYE ON IT.
SO FOR THE REST OF THE NIGHT...OVERALL QUIET AND FAIRLY COOL WEATHER
WILL PREVAIL AS HIGH PRESSURE MOVES THROUGH. MID AND HIGH LEVEL
CLOUDS FLANKING THE STATE FROM SOUTH AND WEST...THANKS TO INCREASING
WARM ADVECTION ACROSS THE MIDWEST AS WELL AS A FEW POCKETS OF
SHOWERS/TSTMS ROLLING THROUGH THE IOWA/ILLINOIS REGION. THIS MID AND
HIGH LEVEL CLOUDINESS WILL OVERSPREAD THE REGION AFTER MIDNIGHT...
LEADING TO OVERALL PARTLY CLOUDY CONDITIONS AND SLOWING RADIATIONAL
COOLING. STILL...APPEARS TEMPS WILL BOTTOM OUT IN THE HIGH TEENS TO
MIDDLE 20S BEFORE LEVELING.
ADAM
&&
.LONG TERM.../ISSUED AT 315 PM/...SUNDAY AND BEYOND
RETURN TO A PATTERN MUCH MORE REMINISCENT OF DEEP WINTER EXPECTED TO
DEVELOP DURING THE EXTENDED...COURTESY OF BURGEONING MID ATLANTIC
AND HIGH LATITUDE CANADIAN PRAIRIE RIDGE AXES...WITH SUBSEQUENT
ANOMALOUSLY DEEP TROUGH AXIS CENTERED BETWEEN THESE FEATURES ACROSS
THE EASTERN GREAT LAKES INTO THE CANADIAN MARITIMES. THIS PUTS
NORTHERN MICHIGAN SQUARELY IN COLD NORTH TO NORTHWEST FLOW REGIME
THROUGH MUCH OF THE EXTENDED. PATTERN ALSO A RATHER ACTIVE ONE...
WITH ENERGETIC AND MOISTURE LADEN STORM SET TO VISIT THE AREA TO
ROUND OUT THIS WEEKEND...AND PERHAPS A VISIT FROM A POTENTIAL
SIGNIFICANT LATE SEASON WINTER STORM DURING THE MID WEEK PERIOD.
FORECAST CONCERNS CENTER ON ALL THE ABOVE...SPECIFICALLY
PRECIPITATION AND TEMPERATURE TRENDS (AS WELL AS SNOWFALL AMOUNTS).
TOP-DOWN SATURATION RATHER RAPID ON SUNDAY IN STRONG ISENTROPIC
UPGLIDE AND MOISTURE ADVECTION REGIME AHEAD OF APPROACHING MID LEVEL
WAVE. GUIDANCE CONTINUES TO HEDGE FASTER BRINGING PRECIPITATION INTO
THE AREA SUNDAY (GFS MOST AGGRESSIVE)...AND CONTINUE THEME OF
SPEEDING UP PRECIPITATION DEVELOPMENT SET FORTH WITH THE OVERNIGHT
CREW. WHILE AFTERNOON HIGHS WILL APPROACH THE UPPER 30S TO LOWER 40S
(MID 40S IN FAVORED SOUTHEAST FLOW DOWNSLOPE REGIONS NEAR AND
SOUTHWEST OF TRAVERSE CITY)...THINK INITIAL ROUND OF PRECIPITATION
LIKELY TO BE A RAIN AND SNOW MIXTURE ACROSS EASTERN UPPER MICHIGAN
AND ALONG/EAST OF INTERSTATE 75 OVER NORTHERN LOWER...WITH MOUNTING
EVIDENCE OF EVAPORATIONAL COOLING KEEPING JUST OF THE DECK
TEMPERATURES AT OR BELOW FREEZING. COMBINATION OF UPPER LEVEL JET
COUPLET...STRONG 285K-295K SURFACE ISENTROPIC UPGLIDE...AND PWAT
VALUES APPROACHING/EXCEEDING 0.75 INCHES EXPECTED TO BRING
WIDESPREAD PRECIPITATION SUNDAY NIGHT...WITH PRECIPITATION AMOUNTS A
HALF INCH OR GREATER POSSIBLE. CONTINUED WAA/MOISTENING SHOULD
CHANGE ALL AREAS TO RAIN SOUTH OF THE STRAITS RATHER QUICKLY SUNDAY
EVENING. COULD EVEN SEE AN ISOLATED THUNDERSTORM OR TWO ALONG AND
SOUTH OF M-72 WHERE A COUPLE HUNDRED JOULES/KG OF ELEVATED CAPE IS
NOTED. MUCH TOUGHER CALL ACROSS EASTERN UPPER...WITH A RATHER VAST
ARRAY OF THERMAL SOLUTIONS PER 12Z GUIDANCE. THAT SAID...REALLY LIKE
THE MORE CONGEALED MID AND LOW LEVEL LOW APPEARANCE NOTED IN ECMWF
AND UKMET GUIDANCE...WITH THE NAM-WRF AND GFS APPEARING TO STRUNG
OUT (SPURIOUS VORT MAXES IN THE LATTER). USING 850MB LOW TRACK
ACROSS THE TIP OF THE MITT AND CRUDE ECMWF THERMAL STRUCTURE AS A
PROXY FOR PRECIPITATION TYPE...REALLY LIKE OVERNIGHT FORECASTER IDEA
OF RAIN/SNOW MIXTURE ACROSS EASTERN UPPER...WITH PERHAPS AREAS ALONG
AND NORTH OF M-28 STAYING ALL SNOW. NEAR 0C INTERPOLATED ISOTHERMAL
LAYER AND SURFACE TEMPERATURES NEAR FREEZING SUGGEST LOW SNOW TO
LIQUID RATIOS (ON THE ORDER OF 6 TO 1)...BUT STILL THINK A LEAST A
COUPLE INCHES OF THE WHITE STUFF IS POSSIBLE ACROSS NORTHERN
CHIPPEWA COUNTY BY MONDAY MORNING. STORM QUICKLY PULLS OFF TO THE
EAST MONDAY...WITH PERHAPS SOME LINGERING LIGHT SNOW SHOWERS ACROSS
EASTERN UPPER. USING THE MORE AMPED LOW PRESSURE SCENARIO...EXPECT
RATHER STRONG NORTHWEST FLOW CAA ON MONDAY...WITH HIGHS RANGING FROM
THE UPPER 30S NORTH...TO THE UPPER 40S FAR SOUTHEAST (DOWNSLOPE
WARMING AIDED). THESE READINGS ARE SEVERAL DEGREES COLDER THAN
EITHER THE NAM OR GFS SUGGEST.
BRIEF...BUT CHILLY BREAK IN THE ACTION EXPECTED MONDAY NIGHT INTO
TUESDAY AS CANADIAN HIGH PRESSURE RIDGE BUILDS SOUTH. CONTINUED
DOWNWARD TREND IN HIGH TEMPERATURES TUESDAY...WITH COLD NORTHEAST
WINDS SUPPORTING HIGHS ONLY REACHING THE UPPER 20S TO LOWER
30S.
NEXT SYSTEM OF INTEREST EXPECTED TO PIVOT EAST OUT OF THE NORTHERN
PLAINS TUESDAY NIGHT INTO WEDNESDAY AS MID LEVEL ENERGY UNDERCUTS
STRONG CANADIAN PLAINS RIDGE. ALTHOUGH STORM WILL BE DAMPENING AS IT
MOVES INTO GREAT LAKES MID LEVEL CONFLUENT AXIS...NICE MID LEVEL
FGEN SIGNATURE BETWEEN SOUTHWEST EXTENT OF CANADIAN TROUGHING AND
APPROACHING SYSTEM STILL SUPPORTS A RATHER SIGNIFICANT LATE SEASON
WINTER STORM FOR AT LEAST PARTS OF THE GREAT LAKES REGION. 12Z
GUIDANCE MORE MORE AGGRESSIVE DRIVING A PROLONGED SNOW EVENT INTO
MUCH OF NORTHERN MICHIGAN...BEGINNING TUESDAY NIGHT...CONTINUING
THROUGH WEDNESDAY EVENING. NOT SOLD ON NORTHWARD EXTENT NOTED IN
PROGS...WITH DRY NORTHEAST FLOW AROUND STRONG HUDSON BAY HIGH
PRESSURE AND SAID CONFLUENT ZONE LIKELY HAVING PLENTY TO SAY ON JUST
HOW FAR NORTH SNOW MAKES IT. STILL...WITH OVERWHELMING SUPPORT WITHIN
LATEST GUIDANCE...DID EXPAND SNOW MENTION ACROSS ALL OF NORTHERN
LOWER MICHIGAN (LEAVING THE UPPER PENINSULA DRY). SYSTEM WILL HAVE
TO BE CLOSELY WATCHED...WITH ABOVE MENTIONED PROLONGED FGEN SIGNATURE
POSSIBLY INTERACTING ON RATHER MOIST ENVIRONMENT...WITH CURRENT
PROGGED PWAT VALUES WELL OVER AN INCH OVER THE SOUTHWEST GREAT
LAKES. IN LIGHT OF THE ABOVE...FELT CONCERN FOR ACCUMULATING SNOW IS
WORTHY OF A MENTION IN THE AFTERNOON RENDITION OF THE HAZARDOUS
WEATHER OUTLOOK. COLD HIGH PRESSURE BUILDS SOUTH ACROSS THE AREA FOR
THE REMAINDER OF THE WORK WEEK INTO NEXT WEEKEND...BRINGING
TEMPERATURES SEVERAL DEGREES BELOW NORMAL...ALONG WITH THE THREAT OF
SOME LIGHT LAKE EFFECT SNOWS.
MSB
&&
.MARINE.../ISSUED AT 315 PM/
NOT MUCH CONCERN IN THE MARINE DEPARTMENT IN THE NEAR TERM...WITH
SFC HIGH PRESSURE DIRECTLY OVER LAKE MICHIGAN. THIS HIGH PRESSURE
WILL GRADUALLY SLIDE ACROSS LAKE HURON TONIGHT WITH SE WINDS
DEVELOPING. THE EJECTION OF LOW PRESSURE INTO THE PLAINS LATE
TONIGHT AND ESPECIALLY INTO TOMORROW...THE PRESSURE GRADIENT
TIGHTENS...AND THE SE WINDS WILL BE ON THE INCREASE. NEAR NEUTRAL
CONDITIONS OVER THE LAKES WITH 950MB WINDS RAMPING UP INTO THE 30
KNOT RANGE DEVELOPS OVER LAKE MICHIGAN AND WHITEFISH BAY TOWARD
DAYBREAK...BUT ESPECIALLY INTO SUNDAY MORNING. THE FUNNELING
ACROSS WHITEFISH BAY OUGHT TO BRING THE STRONGEST WINDS. GUSTS TO
25 KNOTS LOOK TO BE ACHIEVABLE. THESE GUSTS WORK IN OVER LAKE
HURON AND THE ST MARY'S RIVER SYSTEM DURING THE DAY SUNDAY. HAVE
ALREADY ISSUED SMALL CRAFT ADVISORIES. AS THE LOW PRESSURE QUICKLY
WORKS ACROSS NRN MICHIGAN SUNDAY NIGHT-MONDAY...THERE IS SOME
DEFINITE CONCERN THAT SMALL CRAFT GUSTS/WAVES WILL CONTINUE
THROUGH MONDAY/MONDAY NIGHT...AT LEAST FOR SOME NEARSHORE AREAS.
SMD
&&
.AVIATION.../ISSUED AT 804 PM/...VALID FOR 00Z TAFS
LAST BIT OF MVFR CIGS THAT WAS LINGERING ACROSS THE TIP OF THE MITT
AND NORTHEAST LOWER MICHIGAN...FINALLY FADED LATE THIS AFTERNOON.
STRONG HIGH PRESSURE/DRY AIR AND VFR CONDITIONS WILL NOW DOMINATE
TONIGHT AND MUCH OF SUNDAY WITH GRADUALLY INCREASING AND LOWERING
HIGH CLOUD COVER.
BY LATE SUNDAY AFTERNOON...STRONG PULSE OF WARM ADVECTION WILL
SPREAD INTO THE WESTERN GREAT LAKES. THIS WILL MAINLY BRING LOWERING
CLOUD COVER THROUGH THE MID AND LATE AFTERNOON HOURS WITH MVFR CIGS
POSSIBLE AFTER 21Z. SOME PRECIP WITH THIS NEXT SYSTEM MAY REACH TVC
BY THE VERY END OF THE TAF FORECAST PERIOD. BUT MAIN PRECIP WILL
IMPACT NORTHERN LOWER MICHIGAN SUNDAY NIGHT. TEMP PROFILES WARM
RAPIDLY AS THIS SYSTEM SWINGS INTO THE REGION SUPPORTING MAINLY
RAIN. BUT MIXED PRECIP IS POSSIBLE AT THE ONSET.
ADAM
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY FROM NOON SUNDAY TO 6 AM EDT MONDAY FOR
LHZ345>349.
LM...SMALL CRAFT ADVISORY FROM 6 AM SUNDAY TO 6 AM EDT MONDAY FOR
LMZ323-341-342-344>346.
LS...SMALL CRAFT ADVISORY FROM NOON SUNDAY TO 6 AM EDT MONDAY FOR
LSZ322.
SMALL CRAFT ADVISORY FROM 6 AM SUNDAY TO 6 AM EDT MONDAY FOR
LSZ321.
&&Hazardous weather outlook, Mar 19, 3:30 PM EDT, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 330 PM EDT SAT MAR 19 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 201200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 330 PM EDT SAT MAR 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT ALONG AND SOUTH OF M-72 ACROSS NORTHERN LOWER MICHIGAN. ACCUMULATING SNOW IS POSSIBLE SUNDAY NIGHT IN EASTERN UPPER MICHIGAN...ESPECIALLY IN CENTRAL AND NORTHERN CHIPPEWA COUNTY. ACCUMULATING SNOW IS POSSIBLE ACROSS NORTHERN LOWER MICHIGAN TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. MSB
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 11:34 AM EDT | Gale Warning | APX | 17 hr |
Nearby
Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.